question-icon

What causes low mood, low self esteem, anxiety and joints pain?

default
Posted on Mon, 30 May 2016
Question: Had number of life traumas that continue. Constantly feeling low in mood, complex health issues curtail activities of daily living, Has reached lowest ebb on several occasions. Received counselling which helps short term but not enough to move me on. Number of drug allergies and sensitivities so having prescribed drugs is difficult. Poor sleep due to pain in joints, on codamol 30/500's. Low self esteem, not coping with things I used too, especially after the turns that I had. Suffer from confusion at times, because of the way I was treated now fear the people who are supposed to help. They are negative and reluctant to help and not talk to me about my health. Been to GP since December 2015 but not helping. Butterflies in my tummy, poor diet, anxious which is unlike me. Poor concentration, pain continues but other medication tried was stopped due to side effects and reactions. Am I depressed? Did I have some XXXXXXX strokes? they were odd turns affecting memory, speech and family and friends noticed changes.
doctor
Answered by Dr. Shubham Mehta (59 minutes later)
Brief Answer:
Probably depression.

Detailed Answer:
Hello
Welcome to HCM.
I have gone through your details. Sorry to hear that you are suffering from number of health issues. I understand your concerns.

Low mood, low self esteem, anxiety etc suggest that you are probably depressed. I mean, with so much health issues, anyone can be depressed.

You have number of drug allergies. But I think you have not been prescribed antidepressants. I would suggest that drug like sertraline (prescription drug) can help to lift your mood. It is a good drug with minimal side effects. Hopefully, you should get an allergic reaction to this.

Other than this drugs like lorazepam (prescription drug) can control anxiety.

Also, at this age, damage to small blood vessels of brain is common. This can cause sppech problems and low memory.
Since your concentration is impaired, this can also affect memory.

You can discuss about this with your GP. Hopefully he will listen to you and help you this time.

Feel free to discuss further if you have more queries.

Take care.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shubham Mehta (15 hours later)
could it just be a reaction to loosing 4 members of my immediate family in 2 years? would this need the same drug treatment.
Also with sertraline why would I need a drug allergic reaction?
How can I rule out T.I.A's? as first occasion left on sofa for 24 hours initially not aware of anything then gradually came out of it by being in a dark state not recognising my nearest and dearest, then coming round to be able to stand, then discovered memory problems and speech. memory declined after two further episodes in 2015 December and January 2016. December 2016 then had another turn memory even more impaired. Confusion is very paramount.
Thank you for you help
doctor
Answered by Dr. Shubham Mehta (5 hours later)
Brief Answer:
Sertraline should work.

Detailed Answer:
Hi again.
Sorry for late response.
Loss of family could be a cause for your low mood. But the treatment for this would still be sertraline.

I mentioned about allergic reaction because you have so many drug allergies already. I did not mean that all other drugs would cause allergy. But just be careful while taking any drug (including sertraline, although it is not known to cause allergy).

The neurological symptoms which you are having can be because of TIA. The confirmation would be by MRI of brain. It will reveal the brain injury, if any.

Kindly consult your local doctor and discuss the above points.
If you have more queries, please feel free to ask.

Wish you well.
Regards.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shubham Mehta (5 days later)
He does not discuss this. Just said low B12 need B12 injections. I am reluctant as albumin is usually the carrier for the injection and I can't be sure of the animal content of the injection. I am allergic to albumin even in small doses. I don't want to rake animal products either. He will not discuss whether the B12 injection contains no egg product or if animal product. Can you advise. I usually take B12complex vegetarian when low. Only been low once before as usually manage.
doctor
Answered by Dr. Shubham Mehta (22 hours later)
Brief Answer:
Can take B complex vegetarian.

Detailed Answer:
Hello again.
Sorry for late response.

Vitamin B12 deficiency is usually uncommon.
But the injectable B12 is indicated if the deficiency is severe.
However, as you are allergic to albumin, you should avoid the injection.

I think B complex vegetarian supplement which you take, should be sufficient for you.

You can take dairy products if you are not allergic to them.

Hope this helps.
Wish you good health.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 2134 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes low mood, low self esteem, anxiety and joints pain?

Brief Answer: Probably depression. Detailed Answer: Hello Welcome to HCM. I have gone through your details. Sorry to hear that you are suffering from number of health issues. I understand your concerns. Low mood, low self esteem, anxiety etc suggest that you are probably depressed. I mean, with so much health issues, anyone can be depressed. You have number of drug allergies. But I think you have not been prescribed antidepressants. I would suggest that drug like sertraline (prescription drug) can help to lift your mood. It is a good drug with minimal side effects. Hopefully, you should get an allergic reaction to this. Other than this drugs like lorazepam (prescription drug) can control anxiety. Also, at this age, damage to small blood vessels of brain is common. This can cause sppech problems and low memory. Since your concentration is impaired, this can also affect memory. You can discuss about this with your GP. Hopefully he will listen to you and help you this time. Feel free to discuss further if you have more queries. Take care. Regards.